A 34-year-old male asked:
I take lantus (insulin glargine) 20 units at night and glimeperide 2mg in the morning was 73kgs a year ago now am 88 kgs what can i replace the 2 with?
1 doctor answer • 1 doctor weighed in
Dr. Alan Feldmananswered
43 years experience
No easy answer: Your weight gain can be due to many reasons. The improvement in your blood sugar control since being on these medications is probably a major reason. Unfortunately, medications like glimeperide and Insulin promote weight gain, whereas other medications for diabetes such as metformin and glp-1 agonists promote weight loss. You should talk to your doctor about these other possible medications.
Created for people with ongoing healthcare needs but benefits everyone.
5.3k viewsAnswered >2 years ago
Last updated Jun 25, 2014
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.